MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-52D
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection: the device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted shell, completely covered in blood.-clinician review: a review of the provided medical records by a clinical consultant indicated: "as described above, this product inquiry concerns a gentleman who underwent a primary total hip arthroplasty and developed a radiolucency around the cup and underwent revision surgery on (b)(6) 2024, according to the product inquiry summary.I can confirm that the patient underwent a primary total hip arthroplasty since i was able to see an x-ray with the implant in place.I cannot absolutely confirm the revision since i have no documentation such as operation reports, office notes, or post revision x-rays.The root cause of aseptic loosening cannot be determined with certainty.Contributing factors include surgical technique, especially in proper preparation of the acetabular socket.Proper leaning must be carried out in order to obtain a satisfactory scratch fit with a satisfactory bed of cancellous bone.Remote causes that contribute could be patient activity level and bmi.With the information provided i see no implication of the implant itself as a causative factor." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the shell.The device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted shell, completely covered in blood.A review of the provided medical records by a clinical consultant indicated: "as described above, this product inquiry concerns a gentleman who underwent a primary total hip arthroplasty and developed a radiolucency around the cup and underwent revision surgery on (b)6) 2024, according to the product inquiry summary.I can confirm that the patient underwent a primary total hip arthroplasty since i was able to see an x-ray with the implant in place.I cannot absolutely confirm the revision since i have no documentation such as operation reports, office notes, or post revision x-rays.The root cause of aseptic loosening cannot be determined with certainty.Contributing factors include surgical technique, especially in proper preparation of the acetabular socket.Proper leaning must be carried out in order to obtain a satisfactory scratch fit with a satisfactory bed of cancellous bone.Remote causes that contribute could be patient activity level and bmi.With the information provided i see no implication of the implant itself as a causative factor." further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Right total hip arthroplasty revision.Complaints of pain and radiographic demonstration of radiolucency around the acetabular component.Revised for aseptic loosening.Was revised to a competitor cup.Accolade stem retained.

Brand Name
PRIMARY TRIT HEMI CLUSTER HOLE CUP 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18619856
Report Number0002249697-2024-00167
Device Sequence Number7444555
Product Code LPH
UDI-Device Identifier07613327040128
UDI-Public07613327040128
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number502-03-52D
Device Lot Number5L3XJW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient SexMale
Patient Weight78 KG